Alert archive / California / Wind Advisories in 2006
Wind Advisory 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 8, 2006, 2:40 PM PST for Los Angeles County, California. It took effect at Jan 8, 2006, 5:13 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2006, 2:40 PM PST (22:40 UTC)
- In effect from
- Jan 8, 2006, 5:13 PM PST
- Expired
- Jan 9, 2006, 2:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 082240 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 PM PST SUN JAN 8 2006 ...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY MORNING... .MODERATELY STRONG SURFACE HIGH PRESSURE WILL MOVE OVER THE GREAT BASIN AND STRENGTHEN TONIGHT...CAUSING NORTHEAST SURFACE WINDS TO INCREASE ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...AND GUST BETWEEN 45 AND 55 MPH DURING THE PEAK OF THE EVENT LATE TONIGHT AND MONDAY MORNING. THE WIND WILL DIMINISH MONDAY AFTERNOON BUT REMAIN BREEZY TO LOCALLY WINDY THROUGH TUESDAY MORNING. CAZ039-052-090500- /O.NEW.KLOX.WI.Y.0006.060109T0300Z-060109T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 240 PM PST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST MONDAY. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE TONIGHT. WINDS WILL BE STRONGEST EAST OF SANTA BARBARA...ESPECIALLY IN AND NEAR THE MONTECITO HILLS. TRAVELERS ON HIGHWAYS 1 AND 101 MAY BE AFFECTED BY THE GUSTY WINDS AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-090500- /O.NEW.KLOX.WI.Y.0006.060109T0500Z-060109T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 240 PM PST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST MONDAY. AREAS OF NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TONIGHT...THEN PEAK MONDAY MORNING WITH SUSTAINED WINDS AS HIGH AS 40 MPH AND GUSTS NEAR 55 MPH. WINDS WILL BE STRONGEST THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-090500- /O.NEW.KLOX.WI.Y.0006.060109T0500Z-060109T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 240 PM PST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST MONDAY. AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH FREQUENT GUSTS TO 45 MPH BY MONDAY MORNING. FAVORABLE AREAS FOR THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
5 follow-up statements
000 WWUS76 KLOX 090113 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 513 PM PST SUN JAN 8 2006 ...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY MORNING... .A STRONG SURFACE HIGH PRESSURE SYSTEM OVER THE SAN JOAQUIN VALLEY WILL CONTINUE TO PRODUCE GUSTY NORTHERLY WINDS THIS EVENING. OVERNIGHT AND MONDAY...MODERATELY SURFACE HIGH PRESSURE WILL MOVE OVER THE GREAT BASIN AND STRENGTHEN TONIGHT...CAUSING NORTHEAST SURFACE WINDS TO INCREASE ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE NORTHEAST- SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...WITH GUSTS BETWEEN 45 AND 55 MPH DURING THE PEAK OF THE EVENT. THE WIND WILL DIMINISH MONDAY AFTERNOON BUT REMAIN BREEZY TO LOCALLY WINDY THROUGH TUESDAY MORNING. CAZ046-053-054-090800- /O.EXT.KLOX.WI.Y.0006.060109T0113Z-060109T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 513 PM PST SUN JAN 8 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY. THIS EVENING...THERE WILL BE AREAS OF NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. AREAS OF NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TONIGHT...THEN PEAK MONDAY MORNING WITH SUSTAINED WINDS AS HIGH AS 40 MPH AND GUSTS NEAR 55 MPH. WINDS WILL BE STRONGEST THROUGH NORTHEAST- SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-052-090800- /O.CON.KLOX.WI.Y.0006.060109T0300Z-060109T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 513 PM PST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE TONIGHT. WINDS WILL BE STRONGEST EAST OF SANTA BARBARA... ESPECIALLY IN AND NEAR THE MONTECITO HILLS. TRAVELERS ON HIGHWAYS 1 AND 101 MAY BE AFFECTED BY THE GUSTY WINDS AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-090800- /O.CON.KLOX.WI.Y.0006.060109T0500Z-060109T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 513 PM PST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST MONDAY. AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH FREQUENT GUSTS TO 45 MPH BY MONDAY MORNING. FAVORABLE AREAS FOR THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
000 WWUS76 KLOX 090758 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1158 PM PST SUN JAN 8 2006 ...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY MORNING... .STRONG HIGH PRESSURE WILL MOVE OVER THE GREAT BASIN AND STRENGTHEN...CAUSING NORTHEAST SURFACE WINDS TO INCREASE ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...WITH GUSTS BETWEEN 45 AND 55 MPH DURING THE PEAK OF THE EVENT. THE WIND WILL DIMINISH MONDAY AFTERNOON BUT REMAIN BREEZY TO LOCALLY WINDY THROUGH TUESDAY MORNING. CAZ039-052-091100- /O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 1158 PM PST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE TONIGHT. WINDS WILL BE STRONGEST EAST OF SANTA BARBARA... ESPECIALLY IN AND NEAR THE MONTECITO HILLS. TRAVELERS ON HIGHWAYS 1 AND 101 MAY BE AFFECTED BY THE GUSTY WINDS AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-091400- /O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1158 PM PST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH MONDAY MORNING. WINDS WILL BE STRONGEST THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-091400- /O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 1158 PM PST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY. AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH FREQUENT GUSTS TO 45 MPH BY MONDAY MORNING. FAVORABLE AREAS FOR THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 091108 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 AM PST MON JAN 9 2006 ...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY MORNING... .HIGH PRESSURE OVER THE GREAT BASIN WILL CAUSE NORTHEAST WINDS TO INCREASE THIS MORNING ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...WITH GUSTS BETWEEN 40 AND 50 MPH DURING THE PEAK OF THE EVENT LATER THIS MORNING. THE WIND WILL DIMINISH THIS AFTERNOON BUT REMAIN BREEZY THROUGH TUESDAY MORNING. CAZ039-052-091215- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 308 AM PST MON JAN 9 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCAL NORTH TO NORTHEAST WINDS 15 TO 25 MPH ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS THROUGH THE MORNING HOURS. $$ CAZ040-091800- /O.EXB.KLOX.WI.Y.0006.060109T1500Z-060109T2200Z/ VENTURA COUNTY COAST- 308 AM PST MON JAN 9 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PST THIS AFTERNOON. NORTHEAST WINDS WILL INCREASE THROUGH THE MORNING HOURS...REACHING SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH BY LATE MORNING. WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-054-091800- /O.EXT.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 308 AM PST MON JAN 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL BE STRONGEST THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-091800- /O.EXT.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 308 AM PST MON JAN 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH OCCASIONAL GUSTS TO 45 MPH BY LATER THIS MORNING. FAVORABLE AREAS FOR THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 091754 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 954 AM PST MON JAN 9 2006 ...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH EARLY THIS AFTERNOON... .HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN GUSTY NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE NORTHEAST- SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...WITH GUSTS BETWEEN 40 AND 50 MPH DURING THE PEAK OF THE EVENT LATER THIS MORNING. THE WIND WILL DIMINISH THIS AFTERNOON BUT REMAIN BREEZY THROUGH TUESDAY MORNING. CAZ046-053-054-092200- /O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 954 AM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL BE STRONGEST THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-088-092200- /O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 954 AM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. FAVORABLE AREAS FOR THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-092200- /O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ VENTURA COUNTY COAST- 954 AM PST MON JAN 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL CONTINUE THIS MORNING AND INTO EARLY AFTERNOON HOURS BEFORE DECREASING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KLOX 092159 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 159 PM PST MON JAN 9 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM... .LOCALLY GUSTY WINDS WILL CONTINUE BELOW PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES THROUGH THIS AFTERNOON AND EVEN INTO TONIGHT...ALTHOUGH WIDESPREAD ADVISORY STRENGTH WINDS ARE NOT EXPECTED. CAZ046-053-054-092300- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 159 PM PST MON JAN 9 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. ALTHOUGH MOST AREAS WILL EXPERIENCE WINDS BELOW ADVISORY STRENGTHS...LOCAL NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE STILL POSSIBLE THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS THIS AFTERNOON. $$ CAZ044-045-047-088-092300- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 159 PM PST MON JAN 9 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. ALTHOUGH MOST AREAS WILL SEE A DECREASE IN WINDS THIS AFTERNOON AND INTO TONIGHT...LOCAL NORTH TO NORTHEAST WINDS OF 15 TO 25 WITH OCCASIONAL GUSTS TO 35 MPH WILL CONTINUE ACROSS AREAS SUCH AS NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR. $$ CAZ040-092300- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/ VENTURA COUNTY COAST- 159 PM PST MON JAN 9 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. ALTHOUGH MOST AREAS WILL SEE A DECREASE IN WINDS THIS AFTERNOON...LOCAL NORTHEAST WINDS OF 15 TO 25 WITH GUSTS TO 35 MPH ARE STILL POSSIBLE THIS AFTERNOON AND INTO THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:54 PM PST, 46 minutes earlier.
Area forecast discussion, Jan 8, 1:54 PM PST, 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 154 PM PST SUN JAN 8 2006 .SHORT TERM (TONIGHT-WED)...UPPER LEVEL RIDGE WILL HOLD OVER THE AREA THROUGH MONDAY NIGHT WHILE SHORTWAVE ENERGY DIVES SOUTHEAST INTO THE CENTRAL ROCKIES. STRONG NORTHERLY SFC PRESSURE GRADIENTS THIS AFTN WILL TRANSITION TO THE NORTHEAST OVERNIGHT. WITH LAX-DAG EXPECTED TO REACH -8 MB BY MONDAY MORNING COINCIDENT WITH DECENT COLD ADVECTION...SUBSIDENCE AND MODERATE 850 MB FLOW OF 25-30 KT...WILL ISSUE A WIND ADVISORY FOR THE LA/VENTURA COUNTY MTNS AND VALLEYS STARTING AT 9 PM TONIGHT AND GOING THROUGH NOON MONDAY. WITHOUT SUBSTANTIAL UPPER LEVEL SUPPORT I EXPECT THIS WIND ADVISORY TO VERIFY WITH FREQUENT GUSTS ABOVE 45 MPH (INSTEAD OF SUSTAINED WINDS) IN THE FAVORABLE SANTA ANA WIND LOCATIONS. WILL ALSO ISSUE A WIND ADVISORY FOR THE SANTA BARBARA COUNTY SANTA YNEZ MTNS AND THE ADJACENT FOOTHILLS FOR THIS EVENING THROUGH LATE TONIGHT...BEFORE THE FLOW BECOMES TOO NORTHEASTERLY TO AFFECT THEM MUCH. WILL HAVE TO WATCH FOG LINGERING ALONG THE COAST FROM PALOS VERDES TO LONG BEACH THIS EVENING FOR ANY INLAND PENETRATION. THEORETICALLY THE INCREASING OFFSHORE FLOW SHOULD CAUSE IT TO DISSIPATE...BUT SOMETIMES THESE PATCHES OF FOG CAN BE STUBBORN. NORTHEASTERLY OFFSHORE FLOW WILL CONTINUE THROUGH TUES MORNING...BUT AT A LESSER MAGNITUDE. FORECAST THICKNESSES AND OFFSHORE GRADIENTS SUPPORT HIGHS ON THE COASTAL PLAIN MONDAY IN THE UPPER 70S TO LOWER 80S. COLD ADVECTION FARTHER INLAND...WILL KEEP TEMPS IN THE 70S ACROSS THE VALLEYS. SOME SLIGHT COOLING AT THE COAST CAN BE EXPECTED TUES AS THE OFFSHORE WIND COMPONENT WEAKENS. ON WED A DYING COLD FRONT WILL BRING SOME INCREASE IN MOISTURE TO THE CENTRAL COAST...BUT WITHOUT MUCH IN THE WAY OF DYNAMICS TO SQUEEZE THE MOISTURE OUT...I DONT SEE ANY REASON TO GO WITH ANY SIGNIFICANT CHANCE OF RAIN AT THIS POINT. WILL JUST COOL THINGS OFF FURTHER WED WITH THE RETURN OF ONSHORE FLOW. .LONG TERM (WED NIGHT-SUN)...IN THE WAKE OF THE REMNANT COLD FRONT WED NIGHT...NORTHERLY GRADIENTS TIGHTEN UP AGAIN...BRINGING BREEZY TO WINDY CONDITIONS TO THE MOUNTAINS AND SBA COUNTY SOUTH COAST. THEN...AS THE UPPER LEVEL RIDGE OVER THE PACIFIC BUILDS INTO CALIFORNIA AND A TROUGH IS CARVED OUT OVER THE ROCKIES...THE NORTHERLY SFC FLOW TRANSITIONS TO THE NORTHEAST. COULD BE LOOKING AT ANOTHER ROUND OF MARGINAL WIND ADVISORY LEVEL WINDS WED NIGHT THROUGH FRI MORNING FOR PORTIONS OF THE AREA. THERE CONTINUES TO BE QUITE A BIT OF UNCERTAINTY FOR THE WEEKEND...WITH MANY DIFFERENCES RUN-TO-RUN IN THE GFS MODEL AND OTHER MODEL SOLUTIONS. THE GFS DOES SEEMS TO BE THE MOST VIGOROUS WITH A LONGWAVE TROUGH PROGRESSING ACROSS THE EASTERN PACIFIC...AND SOME POTENT UPPER LEVEL ENERGY MOVING THROUGH AT OUR LATITUDE. HOWEVER...WITH THE UNCERTAINTIES THAT ABOUND...WILL LEAVE POPS FOR SATURDAY IN THE SLIGHT CHANCE CATEGORY. && .AVIATION...REMNANTS OF AN W-E ORIENTED UPPER LEVEL TROUGH OVER THE AREA WILL SHIFT SOUTH AS A RIDGE BUILDS NORTH OF THE AREA OVERNIGHT. A WEAK UPPER LEVEL LOW UPSTREAM NEAR 34/132 WILL PROPAGATE EAST WITHIN LIGHT WEST FLOW AND PERSIST UPSTREAM THROUGH THE PERIOD. STRONG PRESSURE GRAD OVER THE AREA WILL PERSIST AND AREAS OF STRONG NORTH AND NORTHEAST LOW LEVEL WINDS WILL DEVELOP AND PERSIST OVER THE MOUNTAINS OVERNIGHT. AS THE LOW LEVEL FLOW BECOMES NORTHEAST AND ACCELERATES OVER LA COUNTY HAVE DEVIATED FROM MET AND MAV WITH LGB AND LAX AND INCLUDED VISIBILITY RESTRICTION TO 3SM...IN THE MEANTIME THE REMNANTS OF THE NARROW LOW CLOUD FIELD NEARSHORE FROM THIS MORNING WILL LINGER THROUGH EARLY EVENING THEN DISSIPATE. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX) GALE WARNING/SMALL CRAFT ADVISORY (SEE LAXCWFLOX) && PUBLIC...MOYER AVIATION...FORWOOD
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.